MAUDE Adverse Event Report: DEPUY SPINE INC SI POLYAXL SCREW 5 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC SI POLYAXL SCREW 5 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179712545
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 the patient underwent a lumbar fusion with pedicle screw fixation using the depuy expendium polyaxial synthes screw.The patient experienced severe back pain and it was discovered that the screw had been cut inside the patient.A revision operation was performed on (b)(6) 2021 where part of the screw was removed.The other part of the screw remains inside patient's body.This report is for (1) expedium spine system si polyaxial screw 5.5 x 5 x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the si polyaxl screw 5 x 45mm (p/n: 179712545, lot number: apdbnf) was received at us cq.Visual inspection of the complaint device shows that the shaft of the device was broken and the pc attachment shows the broken embedded device x-ray.Device failure/defect identified? yes.Dimensional inspection: complaint relevant dimensional inspection was not performed due to the geometry of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Complaint confirmed? yes.Investigation conclusion: this complaint could be confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 179712545; lot : apdbnf; was electronically reviewed and no non-conformances were observed during the manufacturing process; the product was released on: march 13, 2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXL SCREW 5 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12786882
Report Number1526439-2021-02365
Device Sequence Number14726161
Product Code NKB
UDI-Device Identifier10705034067568
UDI-Public10705034067568
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712545
Device Catalogue Number179712545
Device Lot NumberAPDBNF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown